Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mwd

Ending a month early

I really need to end accutane soon, as being on it now is a really bad time. It has been 3.5 months and i am thinking about only continuing it 2 more weeks. My acne is starting to get a lot better, as i usually have only 3 or 4 pimples at a time now, and also some issues with redness.

Were I to continue it would be 5 months. I know that you may wonder why I would stop it now, but it is unbelievable how accutane has held me back, especially at the start of college. Just stopping the medicine gets me excited. I think my acne might not be completely gone, but it would be much more manageable at the very least. I hear of lots of people who stop accutane a little early and they still have tons of benefits.

It is just at this point in my life the cons of continuing accutane are about equal to the pros.

Share this post


Link to post
Share on other sites

I don't exactly see a question in your post? :think:

It's all up to you, unless there's an urgent medical concern I would never even think about ending my course early because I want to give myself the highest chance of my acne not returning.

I don't know your exact reasons for wanting to quit, but, If accutane is holding you back now, a possible huge breakout after quitting early won't hold you back even further?

If you decide you want to go back on it a few months down the road to finish it out your derm will likely make you start the whole course over.

Share this post


Link to post
Share on other sites

Well, it has really affected my friendships. And I have had to change my lifestyle for accutane for longer than I can bear. After all, I have been on accutane for a loooong 15 weeks, so that amounts to something. But going off of it a little early would also diminish a chance of side effects as well.

But it has really affected my relationships and I have had to change my life for accutane more than I can stand.

Edited by mwd

Share this post


Link to post
Share on other sites

Why the hell you would take a chance to have your acne come back or not fully gone just to stop 1 month earlier is beyond me. Some people would do anything to be in your shoes. Trust me, you'd be better off sucking it up for 1 more month or whatever remaining time there is than having your acne come back because you didn't take it long enough. I for one did the full course and I would never have taken the risk of stopping earlier. That's up to you, but honestly, I don't understand your reasonning. Do you want your acne gone for good or not? This shit is so annoying, you have the chance to be done with it maybe forever, don't waste it when you're so close to the end. My 2 cent, good luck whatever your decision is.

Edited by LaChesis

Share this post


Link to post
Share on other sites

yeah finish your treatment or else you're gonna be stuck saying what if when you start breaking out again.

Share this post


Link to post
Share on other sites

I took 65mg everyday for only 3.5 months and almost 3.5 months later I've had maybe 2 pimples.

My derm told me I could have taken it for another 3.5 months and barely seen any difference because all that was left was redmarks, which I'm unfortunately still dealing with, but another month or so and I think I'll be 90-95% clear.

My diet is now 90% fruit, veg and meat which I'm sure helps keep me free of breakouts, but I was glad to be off the stuff. I was wanting my skin to heal up in time for Halloween, my birthday and Christmas and it looks set to do just that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×